Alert archive / Kansas / Flash Flood Warnings in 2007

Flash Flood Warning 23, NWS Topeka, KS

May 6, 20075 counties in Kansas

NWS Topeka, KS issued this flash flood warning at May 6, 2007, 3:51 AM CDT for 5 counties in Kansas. It was in force for 4 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 6, 2007, 3:51 AM CDT (08:51 UTC)
Expired
May 6, 2007, 7:45 AM CDT
In force
4 hr
Issued by
NWS Topeka, KS
Area
Whole counties

Counties Brown County, KS, Geary County, KS, Nemaha County, KS, Pottawatomie County, KS, Riley County, KS

The radar

The Topeka radar (KTWX), 51 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 4:18 AM CDTFLASH FLOODSabetha, KSSEVERAL REPORTS OF MINOR STREET FLOODING BUT ONE ROAD WAS REPORTED COMPLETELY UNDERWATER IN TOWN.
May 6, 4:31 AM CDTFLASH FLOOD10 Nw Manhattan, KSREPORT OF WATER FLOWING OVER HIGHWAY 77/177 AT MILL CREEK.
May 6, 4:41 AM CDTFLASH FLOODManhattan, KSREPORTS THAT THE 7000 BLOCK OF ANDERSON HAS WATER FLOWING OVER THE ROAD.
May 6, 5:03 AM CDTFLASH FLOODHiawatha, KSREPORT OF FLOODING OF CITY STREETS AND ONE RESIDENT HAS HOUSE FLOODED OUT AND IS BEING EVACUATED BY CITY WORKERS.
May 6, 6:36 AM CDTHEAVY RAIN 37 N Goff, KS
May 6, 7:44 AM CDTHEAVY RAIN 4.58 N Randolph, KS
May 6, 7:45 AM CDTHEAVY RAIN 3.61 Nw Corning, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1963 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1963 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1234 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
294 m²/s²
Significant tornado parameter
2.1
Supercell composite
10.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KTOP 060852
FFWTOP
KSC013-061-131-149-161-061245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
351 AM CDT SUN MAY 6 2007

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GEARY COUNTY IN EAST CENTRAL KANSAS...
  BROWN COUNTY IN NORTHEAST KANSAS...
  NEMAHA COUNTY IN NORTHEAST KANSAS...
  POTTAWATOMIE COUNTY IN NORTHEAST KANSAS...
  EASTERN RILEY COUNTY IN NORTHEAST KANSAS...

* UNTIL 745 AM CDT

* AT 350 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
3 TO 4 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF THE WARNED AREA.  
DOPPLER RADAR ESTIMATES OF ONGOING PRECIPITATION HAVE 1 TO ONE AND A 
HALF INCHES OF RAIN FALLING PER HOUR.  THUNDERSTORMS PRODUCING HEAVY 
RAINFALL WILL CONTINUE TO TRAIN OVER THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...
  TUTTLE CREEK STATE PARK...
  WILLIS...
  WESTMORELAND...
  MANHATTAN...
  JUNCTION CITY...
  WAMEGO...
  ST. GEORGE...
  SENECA...
  SABETHA...
  OLSBURG...
  LOUISVILLE...
  KICKAPOO RESERVATION...
  IOWA SAC AND FOX RESERVATION...
  HORTON...
  HIAWATHA...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 293 AND 319.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.

DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS
TO PROTECT LIFE AND PROPERTY.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.

LAT...LON 3998 9533 3966 9534 3963 9580 3957 9580
      3956 9604 3921 9607 3919 9636 3908 9641
      3897 9663 3887 9690 3922 9692 3922 9692
      3921 9685 3910 9684 3909 9682 3933 9660
      3946 9666 3956 9657 3956 9624 3998 9624

$$
1 follow-up statement
000 
WGUS73 KTOP 061014
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
509 AM CDT SUN MAY 6 2007

KSC013-061-131-149-161-061245-
NEMAHA-BROWN-RILEY-POTTAWATOMIE-GEARY-
509 AM CDT SUN MAY 6 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
GEARY...POTTAWATOMIE...EASTERN RILEY...BROWN AND NEMAHA COUNTIES...

LAW ENFORCEMENT OFFICIALS HAVE REPORTED FLASH FLOODING IN 
RILEY...NEMAHA AND BROWN COUNTIES.  WATER WAS REPORTED FLOWING OVER 
HIGHWAY 177 IN RILEY COUNTY NEAR THE MILL CREEK AREA. WATER COVERED 
ROADS HAVE ALSO BEEN REPORTED IN MANHATTAN...HIAWATHA AND SABETHA. 
THUNDERSTORMS PRODUCING HEAVY RAINFALL CONTINUE TO TRAIN ACROSS THE 
WARNED AREA.  DOPPLER RADAR PRECIPITATION ESTIMATES THAT 3 TO 4 
INCHES OF RAIN HAS FALLEN OVER THE WARNED AREA...WITH ISOLATED 
ACCUMULATIONS OF 5 INCHES POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
  TUTTLE CREEK STATE PARK...
  WILLIS...
  WESTMORELAND...
  MANHATTAN...
  JUNCTION CITY...
  WAMEGO...
  ST. GEORGE...
  SENECA...
  SABETHA...
  OLSBURG...
  LOUISVILLE...
  KICKAPOO RESERVATION...
  IOWA SAC AND FOX RESERVATION...
  HORTON...
  HIAWATHA...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 294 AND 319.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.

DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.

LAT...LON 3998 9533 3966 9534 3963 9580 3957 9580
      3956 9604 3921 9607 3919 9636 3908 9641
      3897 9663 3887 9690 3922 9692 3922 9692
      3921 9685 3910 9684 3909 9682 3933 9660
      3946 9666 3956 9657 3956 9624 3998 9624

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at May 6, 3:50 AM CDT, 1 minute earlier.

Area forecast discussion, May 6, 3:50 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
350 AM CDT SUN MAY 6 2007

.DISCUSSION...

SHORT TERM CONCERNS ARE EXTENT OF REMNANT SQUALL LINE PRECIPITATION
THIS MORNING THEN...AFTERNOON CONVECTION WHICH WILL BE SEVERE BUT
HARD TO TELL WHERE MORNING BOUNDARIES MAY AFFECT INITIATION.

LATEST WATER VAPOR IMAGERY AND PROFILERS SHOWING UPPER LOW ROTATING
AROUND COLORADO AND WYOMING WITH TROUGH SOUTH INTO NEW MEXICO.
SHORTWAVE ENERGY HINTED ROTATING OUT OF THROUGH THROUGH CENTRAL
KANSAS OVER DEEP SURFACE MOISTURE...KEEPING THUNDERSTORM ACTIVITY
GOING. SURFACE DEWPOINTS STILL IN THE MID TO UPPER 60S OVER THE
EASTERN HALF OF KANSAS.  THUNDERSTORMS HAVE BECOME MORE PULSE LIKE
IN NATURE SINCE AROUND 2 AM OVER THE SOUTHEAST PORTIONS OF CWA WHILE
ALONG THE SQUALL LINE...THE STRONGER WIND GUSTS HAVE
SUBSIDED...HEAVIER RAIN IN WAKE OF LINE...RADAR INDICATING GENERALLY
A BAND OF .75 TO 1.5 INCHES.

FOR NOW WILL GO WITH DIURNAL DIMINISHING OF THUNDERSTORMS.  THEN
MODELS SHOWING SHORTWAVE ENERGY ROTATING OUT LATE MORNING INTO THE
AFTERNOON.  ANOTHER ROUND OF THUNDERSTORMS...SOME POSSIBLY SEVERE TO
FIRE UP AGAIN.  DRY LINE OVER WESTERN KANSAS WOULD BE FOCUS BUT OVER
CWA OUTFLOW BOUNDARIES WILL PLAY A MAJOR ROLE.  SHEAR VALUES OVER
THESE BOUNDARIES WOULD AGAIN GIVE POTENTIAL FOR STRONG
SUPERCELLS...LARGE HAIL/WINDS AND TORNADOES. SPC HAVING POSTED
MODERATE RISK FOR MUCH OF CWA...HIGHER PROBABILITIES OVER THE
WESTERN COUNTIES.  THUS WILL KEEP LIKELY POPS OVER THE NORTH AND
WESTERN PORTIONS OF CWA...LOWEST POPS OVER THE EAST CENTRAL...ALONG
AND SOUTHEAST OF INTERSTATE 35.   ON TOP OF THE SEVERE POTENTIAL
WILL BE FLASH FLOODING AND FLOODING...HAVE THUS POSTED A FLASH FLOOD
WATCH FOR TODAY UNTIL 12Z MONDAY FOR AREA GENERALLY ALONG AND
NORTHEAST OF INTERSTATE 35.  HIGHS TODAY HELD MAINLY TO THE MID TO
UPPER 70S.

FOR TONIGHT...SEVERE POTENTIAL EXITS AGAIN ESPECIALLY FOR EVENING
HOURS AND WITH UPPER DYNAMICS GRADUALLY MOVING EAST.  UPPER TROUGH
STILL THROUGH THE CENTRAL ROCKIES BY 00Z TUESDAY.  SURFACE TROUGH
RUNNING FROM EASTERN NEBRASKA INTO CENTRAL KANSAS BY 12Z MONDAY.
RICH LOW LEVEL MOISTURE...HIGH THETA E AXIS...GIVING POTENTIAL FOR
HEAVY RAIN AGAIN...GOING WITH CATEGORICAL PRECIP WORDING NORTH AND
WEST MONDAY NIGHT WITH 50 TO 60 POPS SOUTHEAST.  INCREASED RAIN
CHANCES SOME ON MONDAY WITH BOUNDARY AND UPPER LOW STILL PROVIDING
LIFT.  DAY SHIFT MAY HAVE TO UP THESE SOME LOOKING AT NEWER GUIDANCE.
HIGHS MONDAY HELD TO MAINLY THE 70S AGAIN WITH CLOUD COVER AND
PRECIPITATION CHANCES.

LITTLE CHANGE TO LATER PERIODS...WITH UPPER TROUGH STILL TO THE
WEST...BUT FILLING SOME...SOME PRECIPITATION CHANCES IN ORDER
MONDAY NIGHT INTO WEDNESDAY.  LATEST GFS RUN WOULD CLOSE UPPER LOW
OFF WEDNESDAY NIGHT INTO THURSDAY AND SLOWLY TREK THIS EAST INTO
FRIDAY.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT TODAY
THROUGH 7 AM MONDAY MORNING FOR AREAS GENERALLY ALONG AND NORTH OF A
COUNCIL GROVE...TOPEKA...TO LAWRENCE LINE.

&&

PF
Hazardous weather outlook, May 5, 10:07 PM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1007 PM CDT SAT MAY 5 2007

KSZ008>012-020>024-026-034>040-054>056-058-059-062300-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1007 PM CDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO THE LATE NIGHT HOURS
ACROSS MUCH OF THE AREA. THE PRIMARY HAZARD WILL BE LARGE HAIL AND
DAMAGING WINDS...WITH ISOLATED TORNADOES ALSO POSSIBLE. LOCALLY
HEAVY RAINFALL WILL ACCOMPANY THE STORMS AS WELL...CREATING SOME
PONDING OF WATER ON ROADWAYS AND AT INTERSECTIONS. ACROSS PARTS
OF NORTH CENTRAL KANSAS WERE STRONG THUNDERSTORMS MAY MOVE ACROSS
THE SAME AREAS...LOCAL AREAS OF FLASH FLOODING MAY DEVELOP...AND
BRING RISES ON SOME CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA SUNDAY
THROUGH WEDNESDAY. SEVERE THUNDERSTORMS AND FLOODING RAINS WILL
AGAIN BE POSSIBLE SUNDAY AND SUNDAY NIGHT. THE PRIMARY HAZARD FROM
ANY SEVERE THUNDERSTORM WILL BE LARGE HAIL AND DAMAGING
WINDS...AN ISOLATED TORNADO IS ALSO POSSIBLE LATE SUNDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED TONIGHT. SPOTTERS ARE ENCOURAGED TO
REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER
SERVICE IN TOPEKA.

In the hours before

Special weather statement, May 6, 2:06 AM CDT, 1 hour 45 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
206 AM CDT SUN MAY 6 2007

KSZ022-036-060800-
GEARY-RILEY-
206 AM CDT SUN MAY 6 2007

THROUGH 300 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 25
MPH ACROSS PORTIONS OF RILEY AND GEARY COUNTIES. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND TORRENTIAL
RAINFALL. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE OGDEN...
KEATS AND MANHATTAN. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE
MARKERS 294 AND 312 COULD ALSO BE AFFECTED.

A TORNADO WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE
A WARNING IS ISSUED.
Local storm report, May 6, 2:16 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
216 AM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 AM     FLASH FLOOD      SOLOMON                 38.92N 97.36W
05/06/2007                   DICKINSON          KS   LAW ENFORCEMENT

            REPORTS OF 3 FEET OF WATER RUNNING ACROSS ROADS IN THE
            TOWN OF SOLOMON. ALSO, A REPORT OF 1 TO 2 FEET OF WATER
            CROSSING HWY 40 AT DAISY ROAD.

&&

BYRNE
Local storm report, May 6, 2:22 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
222 AM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0959 PM     HAIL             3 SE RANDOLPH           39.40N 96.72W
05/05/2007  E1.00 INCH       RILEY              KS   TRAINED SPOTTER

1008 PM     HAIL             RANDOLPH                39.43N 96.76W
05/05/2007  E0.88 INCH       RILEY              KS   TRAINED SPOTTER

1015 PM     HAIL             1 ESE REPUBLIC          39.92N 97.80W
05/05/2007  E0.88 INCH       REPUBLIC           KS   TRAINED SPOTTER

            WINDS MEASURED 48 MPH AS WELL

1034 PM     TORNADO          2 SE ST. GEORGE         39.17N 96.39W
05/05/2007                   RILEY              KS   PUBLIC

            PUBLIC REPORTED TORNADO 6 MILES NORTH OF 323 EXIT ON I70

1040 PM     HAIL             1 N CENTRALIA           39.74N 96.13W
05/05/2007  E0.88 INCH       NEMAHA             KS   TRAINED SPOTTER

1054 PM     HAIL             4 N LYNDON              38.67N 95.68W
05/05/2007  E1.00 INCH       OSAGE              KS   LAW ENFORCEMENT

1104 PM     TSTM WND DMG     4 SSE ST. GEORGE        39.14N 96.39W
05/05/2007                   RILEY              KS   EMERGENCY MNGR

            TELEPHONE POLES REPORTED DOWN AT THE INTERSECTION OF
            TALLGRASS ROAD AND TABOR VALLEY ROAD 3 MILES NORTH OF
            I70.

1130 PM     TORNADO          3 S BENNINGTON          38.99N 97.59W
05/05/2007                   OTTAWA             KS   LAW ENFORCEMENT

            TOUCHDOWN NEAR SALINE AND OTTAWA COUNTY LINE.

1140 PM     TORNADO          2 NNE BENNINGTON        39.06N 97.58W
05/05/2007                   OTTAWA             KS   LAW ENFORCEMENT

            *** 4 INJ *** DAMAGE TO FOUR HOMES. POWER LINES DOWN.

1145 PM     HAIL             MINNEAPOLIS             39.12N 97.71W
05/05/2007  M1.75 INCH       OTTAWA             KS   LAW ENFORCEMENT

            MEASURED AT THE DISPATCH CENTER

1149 PM     TORNADO          6 E MINNEAPOLIS         39.12N 97.59W
05/05/2007                   OTTAWA             KS   LAW ENFORCEMENT

            SECOND TORNADO REPORTED NEAR OTTAWA STATE FISHING LAKE

1149 PM     TORNADO          1 E MINNEAPOLIS         39.12N 97.69W
05/05/2007                   OTTAWA             KS   LAW ENFORCEMENT

            NEAR THE MINNEAPOLIS RACE TRACK

1156 PM     TSTM WND DMG     1 E MINNEAPOLIS         39.12N 97.69W
05/05/2007                   OTTAWA             KS   LAW ENFORCEMENT

            REPORT OF AT LEAST ONE ROOF LOST OFF A RESIDENCE AND
            NUMEROUS TREES AND POWER POLES BLOCKING HWY 106 NEAR THE
            INTERSECTION OF 81 HWY

1208 AM     TSTM WND DMG     6 SW MILTONVALE         39.29N 97.53W
05/06/2007                   OTTAWA             KS   LAW ENFORCEMENT

            DAMAGE TO FARMSTEAD

1220 AM     TSTM WND DMG     1 SE LONGFORD           39.16N 97.32W
05/06/2007                   CLAY               KS   LAW ENFORCEMENT

            POWER POLES REPORTED SNAPPED ON CHEROKEE ROAD.

1222 AM     TSTM WND GST     2 SSW LONGFORD          39.14N 97.35W
05/06/2007  E70.00 MPH       CLAY               KS   TRAINED SPOTTER

1222 AM     TSTM WND DMG     2 SSW LONGFORD          39.14N 97.35W
05/06/2007                   CLAY               KS   TRAINED SPOTTER

            SHED BLOWN DOWN ON FARMSTEAD

1225 AM     TSTM WND GST     3 WNW TALMAGE           39.04N 97.31W
05/06/2007  E60.00 MPH       DICKINSON          KS   TRAINED SPOTTER

1230 AM     TSTM WND GST     CLYDE                   39.59N 97.40W
05/06/2007  E70.00 MPH       CLOUD              KS   TRAINED SPOTTER

            SPOTTER RELAYING REPORT FROM ANOTHER SPOTTER LOCATED IN
            THE CITY OF CLYDE.

1230 AM     TSTM WND GST     8 S CLAY CENTER         39.26N 97.12W
05/06/2007  E60.00 MPH       CLAY               KS   TRAINED SPOTTER

0100 AM     TSTM WND DMG     WASHINGTON              39.82N 97.05W
05/06/2007                   WASHINGTON         KS   LAW ENFORCEMENT

            NUMEROUS REPORTS OF DAMAGE ACROSS THE COUNTY INCLUDING
            POWER POLES SNAPPED, TREES DOWN, ROOFS LIFTED OFF
            BUILDINGS, HEAVY EQUIPMENT DAMAGED, AND ROADS BLOCKED.

0144 AM     TSTM WND GST     4 S MARYSVILLE          39.78N 96.65W
05/06/2007  M63.00 MPH       MARSHALL           KS   LAW ENFORCEMENT

            POLICE OFFICER MEASURED A 63 MPH WIND GUST ON HIS
            STATIONARY RADAR.

0209 AM     FLASH FLOOD      SOLOMON                 38.92N 97.36W
05/06/2007                   DICKINSON          KS   LAW ENFORCEMENT

            REPORTS OF 3 FEET OF WATER RUNNING ACROSS ROADS IN THE
            TOWN OF SOLOMON. ALSO, A REPORT OF 1 TO 2 FEET OF WATER
            CROSSING HWY 40 AT DAISY ROAD.

&&

BYRNE
Special weather statement, May 6, 2:42 AM CDT, 1 hour 9 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
242 AM CDT SUN MAY 6 2007

KSZ023-060815-
POTTAWATOMIE-
242 AM CDT SUN MAY 6 2007

THROUGH 315 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 35
MPH ACROSS PORTIONS OF POTTAWATOMIE COUNTY. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL
SIZE HAIL. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE WHEATON
AND ONAGA.

A TORNADO WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE
A WARNING IS ISSUED.
Special weather statement, May 6, 2:55 AM CDT, 56 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
255 AM CDT SUN MAY 6 2007

KSZ011-012-060815-
BROWN-NEMAHA-
255 AM CDT SUN MAY 6 2007

THROUGH 315 AM CDT...A STRONG CLUSTER OF THUNDERSTORMS WILL MOVE
NORTH AT 35 MPH ACROSS PORTIONS OF NEMAHA AND BROWN COUNTIES.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS
CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS OF 40 TO 50
MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE
WOODLAWN...FAIRVIEW...SABETHA AND MORRILL.

A TORNADO WATCH IS ALSO IN EFFECT.
Local storm report, May 6, 3:10 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
310 AM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 AM     FLASH FLOOD      1 S BENNINGTON          39.02N 97.59W
05/06/2007                   OTTAWA             KS   LAW ENFORCEMENT

            ONE HOUSE FLOODED

0250 AM     FLASH FLOOD      3 SE MINNEAPOLIS        39.09N 97.67W
05/06/2007                   OTTAWA             KS   LAW ENFORCEMENT

            4 INCHES OF WATER OVER 160TH ROAD NEAR K106 HIGHWAY.

0301 AM     FLASH FLOOD      2 N BENNINGTON          39.06N 97.59W
05/06/2007                   OTTAWA             KS   LAW ENFORCEMENT

            6-8 INCHES OF WATER OVER GRANITE RD BETWEEN 170TH AND
            180TH RDS.

&&

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 8:56 PM CDTSevere Thunderstorm WarningTOPMorris34 min
May 5, 9:20 PM CDTSevere Thunderstorm WarningTOPCloud, Republic55 min
May 5, 9:29 PM CDTSevere Thunderstorm WarningTOPMorris31 min
May 5, 9:43 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Riley47 min
May 5, 10:14 PM CDTSevere Thunderstorm WarningTOPRepublic15 min
May 5, 10:26 PM CDTTornado WarningTOPPottawatomie, Riley, Wabaunsee37 min
May 5, 10:38 PM CDTSevere Thunderstorm WarningTOPNemaha27 min
May 5, 11:00 PM CDTTornado WarningTOPMarshall45 min
May 5, 11:02 PM CDTSevere Thunderstorm WarningTOPJackson, Jefferson, Shawnee37 min
May 5, 11:03 PM CDTTornado WarningTOPOttawa42 min
May 5, 11:30 PM CDTTornado WarningTOPOttawa45 min
May 5, 11:43 PM CDTSevere Thunderstorm WarningTOPCloud, Ottawa47 min
May 5, 11:59 PM CDTTornado WarningTOPCloud46 min
May 6, 12:15 AM CDTSevere Thunderstorm WarningTOPClay, Dickinson30 min
May 6, 12:30 AM CDTTornado WarningTOPClay, Washington45 min
May 6, 12:35 AM CDTSevere Thunderstorm WarningTOPRiley40 min
May 6, 12:51 AM CDTSevere Thunderstorm WarningTOPMarshall, Pottawatomie, Washington54 min
May 6, 1:09 AM CDTFlash Flood WarningTOPOttawa4 hr
May 6, 1:47 AM CDTFlash Flood WarningTOPClay, Marshall, Riley4 hr
May 6, 1:47 AM CDTFlash Flood WarningTOPClay, Dickinson, Marshall, Riley4 hr
May 6, 4:09 AM CDTFlash Flood WatchTOPAnderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more27 hr
May 6, 6:48 AM CDTFlash Flood WarningTOPJackson, Jefferson, Shawnee4 hr
May 6, 6:48 AM CDTFlash Flood WarningTOPJackson, Jefferson, Shawnee, Wabaunsee4 hr
May 6, 7:23 AM CDTFlash Flood WarningTOPDouglas, Osage4 hr
May 6, 12:51 PM CDTFlash Flood WarningTOPLyon, Osage4 hr
May 6, 6:19 PM CDTFlash Flood WarningTOPCloud, Ottawa4 hr

Nearby

Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.